70 mg Alendronate Tablets

Hi, I am taking 70 mg of Alendronate Tablets.
I weigh 110 lbs. Does any one know if this strength
may be too strong for me?
I am having some side affects. Such as sore throat,
bloating, gas, ect.
If I take the 45 mg, will it still be as effective?

Report post

5 replies. Join the discussion

Sounds like you are having a reaction to this drug. Here is a list of side effects from Medicine.net:SIDE EFFECTS: Stomach pain, constipation, gas, or nausea may occur. If these effects persist or worsen, notify your doctor or pharmacist promptly.Remember that your doctor has prescribed this medication because he or she has judged that the benefit to you is greater than the risk of side effects. Many people using this medication do not have serious side effects.Tell your doctor immediately if any of these unlikely but serious side effects occur: jaw pain, swelling of joints/hands/ankles/feet, an increase in muscle or bone pain, black stools, vomit that looks like coffee grounds.This medication may infrequently cause serious irritation and ulcers of the esophagus. If you notice any of the following unlikely but very serious side effects, stop taking alendronate and consult your doctor or pharmacist immediately: new or worsening heartburn, chest pain, trouble or painful swallowing.A serious allergic reaction to this drug is unlikely, but seek immediate medical attention if it occurs. Symptoms of a serious allergic reaction include: rash, itching/swelling (especially of the face/tongue/throat), dizziness, trouble breathing.This is not a complete list of possible side effects. If you notice other effects not listed above, contact your doctor or pharmacist.In the US -Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.In Canada - Call your doctor for medical advice about side effects. You may report side effects to Health Canada at 1-866-234-2345.
I had muscle pain from Fosamax for 11 years and thought it was my job lifting mail. The week I stopped the drug all of the muscle pain went away, still on the job. Please do your research on the drug, and say no to drugs that give you a reaction. Would you use a cream on your skin that irritates it. This is what this drug is doing to your stomach, you just cannot see it. Many members are reading Your Bones by Lara Pizzorno. Better Bones web site with Dr. Susan Brown is a good site. Be your own advocate, as you know your body best. My best to you!

Report post

sparky50
When I agreed to take Actonel, I started with .05mg daily. After a year on .05mg daily, I changed to .35mg weekly. I would not be able to tolerate a higher drug dosage. With .05 mg and eventually .35mg weekly, I didn't have any side effects. If medication is your choice, consider requesting a lower drug dosage.

Report post

Hi sdivas,
Thank you for your reply. I am going to see my doctor and request that I be put on a lower dosage.

Report post

I swithched to Calcitonin because of stomach symp. no problems since
GV

Report post

Hi, I am still taking the Fosamax and am feeling much better, thanks for all the replies as I am new to this message board and
really appreciate being able to use it.
Have a great day everyone! :-)

Report post

This discussion is closed to replies. We close all discussions after 90 days.

If there's something you'd like to discuss, click below to start a new discussion.

Things you can do

Support NOF

Help the National Osteoporosis Foundation reach its goals and support people like yourself by making a donation today.

Donate to the National Osteoporosis Foundation

Learn more about osteoporosis awareness and prevention

Discussion topics

Links and resources from NOF

Community leaders

Disclaimer

The National Osteoporosis Foundation would like to remind visitors and community members that the views and opinions expressed on this site are not necessarily those of NOF. Please consult your personal healthcare provider regarding any medical information that is shared on this site.